Recent Updates Toggle Comment Threads | Keyboard Shortcuts

  • Kimberley 5:50 pm on January 5, 2012 Permalink | Reply  

    That Worked Out Well… 

    I missed a somewhat dreaded dentist appointment today. Unfortunately, it was because I had a migraine.

    Advertisements
     
  • Kimberley 11:32 am on January 3, 2012 Permalink | Reply  

    Good Riddance and I Guess Things Are Back to ‘Normal’ 

    Apparently the first OT I had is leaving for another job next week. She is now across the hall being yelled at by a patient because they don’t want to stand up from the wheelchair to get in bed like they have done all Xmas at home. Sigh… I guess it’s back to listening to her calling the nurses and everyone who dares to be in the hallway into her room at all hours…

     
  • Kimberley 8:54 pm on August 27, 2011 Permalink | Reply  

    Where Did The Last 24 Hours Go?! 

    Last night and today has been pretty messed up.  After a spasms sent me out of bed yesterday morning it was decided that I would start taking Clonazepam because it’s a bit stronger and more long-lasting than Diazepam (Valium).  I am also taking two other kinds of muscle relaxers.

    Anyway it turns out that all the Clonazepam does, besides make my arms slightly weaker and calm the muscle spasms in my upper body down slightly is make me so confused and tired that I slept for most of the past 24 hours and can’t remember the parts I was awake for, including any meals and my shower.

    I’m suppose to take it until Tuesday when things will be re-assessed, but I will start refusing to take it tonight unless things get really bad!

     
    • Chloe 9:33 pm on August 27, 2011 Permalink | Reply

      Clonazepam is what I take for my muscle spasms and it usually works really well for me, but I thought it was supposed to be less strong than Diazepam. How much did they give you? I never get those psychological side effects. Usually 1 mg does the trick for me, but my physician said not to go beyond 4 mg when they are worse than usual since there’s not going to be any extra effect. Beyond that I add in 750 mg of Methocarbamol. I’m wondering if they are simply giving you too much. Ask what the dose is!

    • Julian 4:02 pm on August 28, 2011 Permalink | Reply

      This drug sounds quite awful… this is what Wikipedia says: “Benzodiazepines such as clonazepam have a fast onset of action and high effectiveness rate and low toxicity in overdose but have drawbacks due to adverse reactions including paradoxical effects, drowsiness, and cognitive impairment. Cognitive impairments can persist for at least six months after withdrawal of clonazepam; it is unclear whether full recovery of memory functions occurs. Other long-term effects of benzodiazepines include tolerance, a benzodiazepine dependence as well as a benzodiazepine withdrawal syndrome occurs in a third of people treated with clonazepam for longer than four weeks.[5]”

      Hope this doesnt happen to you! (and you still remember me, Dukie, Keisha, Demon and Ellie!).

    • Chloe 4:20 pm on August 28, 2011 Permalink | Reply

      I don’t remember having these side effects… But who is this Julian person?

      • Anna 7:46 am on September 5, 2011 Permalink | Reply

        Kim’s fiance! Go Julian!

        • Chloe 2:20 pm on September 5, 2011 Permalink | Reply

          Ah yes, now I remember. But who is this Anna person? :o)

    • Anna 5:41 pm on September 5, 2011 Permalink | Reply

      Now your just being obtuse

      • Chloe 6:55 pm on September 5, 2011 Permalink | Reply

        I blame my obtusitude on the clonazepam. (yes, I know who you are you sweetie!)

    • Ellen 3:31 pm on September 18, 2011 Permalink | Reply

      Where did Wildkat go? Is everything ok?

      • Kim & Duke 12:01 am on September 19, 2011 Permalink | Reply

        It’s still there. It’s just on hold at the moment until I am back out into the community. I have moved this blog over to http://www.wildkat.ca/rehab though so I can do more than the free WordPress hosting will allow.

        • Ellen 11:53 pm on September 19, 2011 Permalink | Reply

          Ah ha. I meant you actually. I was not aware this has moved so had not been seeing any updates for two weeks. I can go look over there now that I know. 🙂

  • Kimberley 9:26 pm on August 24, 2011 Permalink | Reply
    Tags: , bowel program, ,   

    I’m Pretty Sure I Would Have Remembered That 

    I’ll get into why I haven’t had Internet access for awhile later, but right now I must vent a little (OK, maybe a lot)!

    Tonight I asked the nurse what was happening with my bowel program. I’ve been having so many spasms recently they deemed it unsafe for me to get in the chair I use to do it and I was wondering if it was happening in bed or in the chair. That’s when my nurse informed me that I had “moved my bowels” this morning! Well, if I did it was news to me! I’m pretty sure I’d remember someone coming into the room, takin my pants off and sticking an enema up my butt even though I can’t feel it!

    Instead of taking my word for it the head nurse called another nurse that was working today to get the phone number for the nurse I had today to ask her if my bowel program was done or not!

    After all that, it was determined that my memory is indeed still intact and that I didn’t have my bowel program or any type of accident. So much for actually listening to the sane patient and not wasting time… I guess that makes too much sense, and we all know how Eastern Health was behind the door when the sense was passed out!

     
    • Ellen 3:14 am on August 25, 2011 Permalink | Reply

      Ok, I must know. Isn’t there some kind of chart or log the staff there is supposed to fill out or notate when things/procedures get done? And if not, maybe suggesting it to the ‘head nurse’ would be an idea. Could be a good way to not waste time.

      • Kim & Duke 10:47 pm on August 25, 2011 Permalink | Reply

        It’s suppose to be written in the patient’s chart. I think they may have gotten me and the girl who was moved from this room mixed up or something in this case. I’m lucky it wasn’t anything serious and that it was straightened out. Sometimes the nurses will write things in just before they do them instead of after too.

    • Chloe 7:03 pm on August 25, 2011 Permalink | Reply

      I’m glad that you’re back! And I’m glad that somebody (you) is on top of things even if nobody else is. But how do you know they don’t do your bowel program while you’re asleep?

      • Kim & Duke 6:19 pm on August 26, 2011 Permalink | Reply

        Thanks Chloe, I’m glad to be back and that you’re still here! I know because I never gave them permission and if I ever found out they did I would not stop until they lost their job permanently!

        • Chloe 2:29 pm on August 27, 2011 Permalink | Reply

          Note to self: Do not give Kim a surprise hair cut while she’s sleeping.

          • Kim & Duke 8:56 pm on August 27, 2011 Permalink | Reply

            Are you saying there’s a problem with my hair? lol! Also, remember I can feel my head!

    • Chloe 9:12 pm on August 27, 2011 Permalink | Reply

      Well, you did say recently that you were thinking about a new hair cut. Did you get it yet?

  • Kimberley 7:09 pm on August 14, 2011 Permalink | Reply  

    It Happens to Even the Strongest of Us 

    There’s a funny thing about rehab.  You work really hard to get out of here.  When you are physically ready, you are happy to be able to go home, but there are so many mixed emotions.  One of the other patients who has a SCI just stopped by to say good-bye.  He is leaving tomorrow to go to a hospital closer to his home to wait until the renovations are complete so he can have access to his house again.  His voice was shaky and he sounded like he was about to cry as he said good-bye.  One of the roommates I had when I was here at first cried for days before she left, and one of the girls from just down the hall started crying at the elevator long before she got to my room when she left.  As nice as it is to go home, you still miss the people you have met and become friends with.  Of course on top of that you know that you are being thrown out into the world and are not going to be as sheltered as you have been during your rehab stay.  It’s really a mixed bag of extreme emotions!

    I wish him all the best in life and am happy that both him and his family are moving forward and I know he will continue to enjoy life and do great things!

     
    • Chloe 11:43 pm on August 14, 2011 Permalink | Reply

      Everything you say makes perfect sense, but you left out one aspect. You happen to be an extraordinarily caring, supportive and understanding person. You don’t need to describe what you have done for others there, because I already know. Even without the intense shared experience of rehab, people are aware that you have helped them; and that is in of itself emotionally intense.

c
Compose new post
j
Next post/Next comment
k
Previous post/Previous comment
r
Reply
e
Edit
o
Show/Hide comments
t
Go to top
l
Go to login
h
Show/Hide help
shift + esc
Cancel